Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

V. Magnani

Lipschitz continuity, Aleksandrov theorem and characterizations for H-convex functions

created on 03 Sep 2003
modified by magnani on 24 Apr 2006

[BibTeX]

Published Paper

Inserted: 3 sep 2003
Last Updated: 24 apr 2006

Journal: Math. Ann.
Volume: 334
Pages: 199-233
Year: 2006

Abstract:

In the geometries of stratified groups, we show that H-convex functions locally bounded from above are locally Lipschitz continuous and that the class of v-convex functions exactly corresponds to the class of upper semicontinuous H-convex functions. As a consequence, v-convex functions are locally Lipschitz continuous in every stratified group. In the class of step 2 groups we characterize locally Lipschitz H-convex functions as measures whose distributional horizontal Hessian is positive semidefinite. In Euclidean space the same results were obtained by Dudley and Reshetnyak. We prove that a continuous H-convex function is a.e. twice differentiable whenever its second horizontal derivatives are Radon measures. Due to recent results by Garofalo-Tournier and GutiƩrrez-Montanari the assumptions of the previous differentiability theorem are satisfied by H-convex functions in the Heisenberg group. Then H-convex functions in the Heisenberg group satisfy the sub-Riemannian version of the classical Aleksandrov-Busemann-Feller theorem.

Keywords: convex functions, lipschitz continuity, Dudley and Reshetnyak theorems, Aleksandrov theorem


Download:

Credits | Cookie policy | HTML 5 | CSS 2.1